Hypnic headache associated with medication overuse: case report


BAYKAL B. , Ertas M.

AGRI-THE JOURNAL OF THE TURKISH SOCIETY OF ALGOLOGY, vol.20, no.3, pp.40-43, 2008 (Journal Indexed in ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 20 Issue: 3
  • Publication Date: 2008
  • Title of Journal : AGRI-THE JOURNAL OF THE TURKISH SOCIETY OF ALGOLOGY
  • Page Numbers: pp.40-43
  • Keywords: hypnic headache, medication overuse, FEATURES

Abstract

We have recently evaluated a 54-year-old woman who had migraine without aura in her history but presenting with a typical hypnic headache (HH) which is presumably not a primary headache but associated with an ergotamine overuse headache. Her HH was relieved with a washout protocol which includes 75 mg amitriptyline daily with the addition of metoclopramide and encouraging her not to use any analgesics. Our aim was to report this unique patient to emphasize this rare association and to discuss the possible pathophysiological implications for both of these entities.